MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM STEM INSERTER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM STEM INSERTER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 75004650
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, during surgery, two (2) polarstem stem inserter are broken.It is unknown how the procedure was completed, however, there was a delay of less than 30 min.The patient was not harmed.
 
Additional Manufacturer Narrative
H6: it was reported that two polarstem stem inserters broke.No patient harm was reported.The devices, intended for use in treatment, were not returned for investigation.No batch number was communicated, therefore it cannot be determined whether the parts met the manufacturing specification at the time of distribution.A complaint history review was conducted.The complaint is in line with the current risk management.Review of past corrective actions was performed.No further escalation is required.Due to insufficient information, the relationship between the reported event and the devices cannot be confirmed.The root cause cannot be determined and we cannot speculate about factors which would have contributed to the reported issue.Should the parts be returned for investigation, the investigation will be reopened.No further actions are deemed necessary.Smith and nephew will monitor these devices for further similar issues.

Brand Name
POLARSTEM STEM INSERTER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
Manufacturer (Section G)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ   CH-5000
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13935325
Report Number9613369-2022-00063
Device Sequence Number3888998
Product Code LXH
UDI-Device Identifier07611996097573
UDI-Public07611996097573
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75004650
Device Catalogue Number75004650
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2022
Supplement Date Received by Manufacturer06/02/2022
Initial Report FDA Received Date03/29/2022
Supplement Report FDA Received Date06/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown